Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Jun 23, 2021, 6:45 PM EDT for Baker County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2021, 6:45 PM EDT (22:45 UTC)
- Expired
- Jun 23, 2021, 7:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Jacksonville, FL
County Baker County, FL
The radar
The Jacksonville radar (KJAX), 60 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.8 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1108 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 527 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
946 WWUS82 KJAX 232245 SPSJAX Special Weather Statement National Weather Service Jacksonville FL 645 PM EDT Wed Jun 23 2021 FLZ023-GAZ364-232330- Baker FL-Western Charlton GA- 645 PM EDT Wed Jun 23 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BAKER AND SOUTH CENTRAL CHARLTON COUNTIES UNTIL 730 PM EDT... * At 645 PM EDT, National Weather Service meteorologists were tracking thunderstorms over Taylor, or 23 miles southeast of Fargo, moving southeast at 15 mph. * Minor flooding due to heavy rainfall is possible with this storm. * Locations impacted include... Taylor, Macclenny, Glen St. Mary and Sanderson. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 3025 8245 3057 8245 3055 8212 3025 8212 TIME...MOT...LOC 2245Z 295DEG 14KT 3042 8233 $$ CHANEY
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jun 23, 3:42 PM EDT, 3 hours 3 minutes earlier.
Area forecast discussion, Jun 23, 3:42 PM EDT, 3 hours 3 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 342 PM EDT Wed Jun 23 2021 .NEAR TERM [Through Tonight]... The approaching front appears to have stalled just north of the FL/GA border, and satellite measurements indicate that southwest flow ahead of the front has brought precipitable water values back up to around 1.9 inches across NE FL. Showers and thunderstorms will continue into this evening, the Gulf coast sea breeze is expected to merge with the much slower Atlantic coast sea breeze just west of the I-95 corridor. Locally heavy rainfall, strong wind gusts, and lightning will be possible with these storms. Shower and storm activity is expected to decrease after sunset and taper off near midnight. High pressure building to the northeast will shift winds tonight to become east northeasterly. Overnight low temperatures will be in the upper 60s to lower 70s, cooler inland than at the coasts. .SHORT TERM [Thursday Through Friday Night]... Thursday, the stalled frontal boundary will linger around the FL/GA border, high pressure will continue to build to the northeast, and an inverted coastal trough will develop over the area. This pattern will continue active convection during the daytime hours as diurnal instability develops. Generally easterly flow will allow the Atlantic sea breeze to move well inland, and showers and storms will form along the boundary as it moves inland and merges with the Gulf coast sea breeze near the I-75 corridor. Friday, the stalled boundary will weaken, and high pressure will continue to build to the northeast. Another active convection day is anticipated due to diurnal instability and decent upper level divergence from upper level troughing developing over the FL peninsula. Easterly flow will continue and shower and storm activity will focus along the Atlantic coast sea breeze again as it moves inland. High temperatures will be below normal in the 80s due to cloud and precipitation coverage. Low temperatures will be near normal in the upper 60s to middle 70s. .LONG TERM [Saturday Through Wednesday]... Upper level troughing over the area will weaken and the stalled frontal boundary will dissipate this weekend, and the high pressure ridge will remain in place to the northeast through the long term period. Onshore flow is expected to continue, which will allow the Atlantic coast sea breeze to move inland each day. Daily diurnal convection is expected, focusing along the Atlantic coast sea breeze as it moves from east to west across the area and merges with the Gulf coast sea breeze likely near the I-75 corridor. Temperatures will trend near to slightly below normal through the long term period. && .AVIATION... [Through 12Z Thursday] A few light showers noted this morning about 35 miles northwest of KGNV and expect that showers and storms will develop later this morning and afternoon and become numerous especially across northeast FL south of a stalled frontal boundary over southeast GA. Showers/storms expected to northeast Florida east coast TAF sites in the mid afternoon to early evening hours so have kept the PROB30 and some TEMPO groups. Will refine any PROB or TEMPO groups if needed based on latest radar and HRRR model data. Light westerly winds will become easterly near 10 knots in the mid to late afternoon as the east coast sea breeze moves inland. Showers/storms will wind down by the end of the TAF period. && .MARINE... The approaching frontal boundary appears to have stalled over the SE GA waters and will linger around the FL/GA border through the end of the week, then dissipate this weekend. Winds will shift to southeasterly tonight then easterly Thursday as high pressure builds to the northeast. Easterly winds will continue into next week as high pressure wedges down the east coast. Daily chances of showers and thunderstorms will continue as well. Winds and waves expected to remain below advisory criteria through at least Monday. Observations showed dominant wave periods longer than models predict, most local buoys reporting wave periods around 15 seconds. Increased wave periods through Thursday morning to account for this. Rip Currents: Moderate risk of rip currents will continue through Thursday and most likely Friday as well as flow shifts to become onshore. && .FIRE WEATHER... A stalled frontal boundary just north of the FL/GA border will linger through the end of the week then dissipate this weekend. High pressure will build to the northeast, causing winds to shift to become generally easterly. Showers and thunderstorms are expected each day with sea breeze development. No significant fog development expected. && .PRELIMINARY POINT TEMPS/POPS... AMG 70 85 67 87 69 / 30 40 20 50 0 SSI 76 84 74 84 76 / 20 30 40 40 20 JAX 72 85 72 87 72 / 60 50 40 50 20 SGJ 73 84 73 84 74 / 30 50 40 50 20 GNV 71 85 70 86 69 / 60 70 40 70 10 OCF 72 88 71 87 71 / 70 80 40 70 10 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, Jun 23, 4:47 PM EDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
447 PM EDT Wed Jun 23 2021
FLZ021-035-222-232145-
Southern Columbia FL-Suwannee FL-Gilchrist FL-
447 PM EDT Wed Jun 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GILCHRIST...SOUTHWESTERN
COLUMBIA AND SOUTHERN SUWANNEE COUNTIES UNTIL 545 PM EDT...
* At 446 PM EDT, National Weather Service meteorologists were
tracking thunderstorms along a line extending from 10 miles
northeast of Perry to 7 miles southwest of Ichetucknee Spring.
Movement was east at 15 mph.
* Minor flooding due to heavy rainfall is possible with these storms.
* Locations impacted include...
Fort White, Obrien, Luraville, Branford and Hildreth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3015 8312 2988 8264 2975 8279 2982 8291
2983 8290 2989 8288 2988 8289 2990 8290
2989 8292 2995 8292 2996 8295 2999 8296
3001 8300 3008 8307 3009 8311 3011 8312
3010 8321 3012 8323 3017 8323 3018 8325
TIME...MOT...LOC 2046Z 287DEG 13KT 3021 8346 2986 8282
CHANEYSpecial weather statement, Jun 23, 4:53 PM EDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
453 PM EDT Wed Jun 23 2021
FLZ023-122-GAZ162-163-350-232145-
Baker FL-Northern Columbia FL-Clinch GA-Echols GA-Southern Ware GA-
453 PM EDT Wed Jun 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BAKER...NORTHEASTERN
COLUMBIA...SOUTHEASTERN ECHOLS...SOUTH CENTRAL WARE AND SOUTHEASTERN
CLINCH COUNTIES UNTIL 545 PM EDT...
* At 453 PM EDT, National Weather Service meteorologists were
tracking thunderstorms along a line extending from near Needmore
to 11 miles north of Taylor. These storms were nearly stationary.
* Minor flooding due to heavy rainfall is possible with these storms.
* Locations impacted include...
Fargo and Needmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3084 8275 3062 8220 3057 8221 3056 8223
3054 8224 3052 8223 3051 8223 3050 8221
3042 8222 3069 8293
TIME...MOT...LOC 2053Z 042DEG 3KT 3074 8267 3060 8233
CHANEYSpecial weather statement, Jun 23, 5:01 PM EDT, 1 hour 44 minutes before
Special Weather Statement National Weather Service Jacksonville FL 501 PM EDT Wed Jun 23 2021 FLZ136-140-237-240-232145- Eastern Alachua FL-Central Marion FL-Western Putnam FL- Eastern Marion FL- 501 PM EDT Wed Jun 23 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALACHUA... NORTHEASTERN MARION AND WEST CENTRAL PUTNAM COUNTIES UNTIL 545 PM EDT... * At 501 PM EDT, National Weather Service meteorologists were tracking a thunderstorm over Orange Springs, or 8 miles southwest of Interlachen, moving south at 15 mph. * Minor flooding due to heavy rainfall is possible with this storm. * Locations impacted include... Interlachen, Fort McCoy, Citra, Hawthorne, Sparr, Orange Springs, Hog Valley and Johnson. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 2931 8214 2960 8207 2961 8186 2930 8180 TIME...MOT...LOC 2101Z 356DEG 12KT 2951 8197 CHANEY
Special weather statement, Jun 23, 5:32 PM EDT, 1 hour 13 minutes before
Special Weather Statement National Weather Service Jacksonville FL 532 PM EDT Wed Jun 23 2021 FLZ024-GAZ350-364-232215- Inland Nassau FL-Western Charlton GA-Southern Ware GA- 532 PM EDT Wed Jun 23 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL NASSAU... SOUTHEASTERN WARE AND CENTRAL CHARLTON COUNTIES UNTIL 615 PM EDT... * At 532 PM EDT, National Weather Service meteorologists were tracking thunderstorms along a line extending from 7 miles southeast of Stephen Foster State Park to 7 miles west of Hilliard. Movement was southeast at 5 mph. * Minor flooding due to heavy rainfall is possible with these storms. * These storms will remain over mainly rural areas of west central Nassau, southeastern Ware and central Charlton Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 3058 8231 3053 8187 3074 8198 3078 8242 TIME...MOT...LOC 2132Z 317DEG 6KT 3072 8229 3069 8204 CHANEY
Special weather statement, Jun 23, 5:42 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
542 PM EDT Wed Jun 23 2021
FLZ240-340-232230-
Central Marion FL-Western Marion FL-
542 PM EDT Wed Jun 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARION COUNTY UNTIL
630 PM EDT...
* At 541 PM EDT, National Weather Service meteorologists were
tracking thunderstorms along a line extending from 6 miles
southwest of Williston Highlands to 9 miles northeast of Inverness
Highlands North. Movement was southeast at 15 mph.
* Minor flooding due to heavy rainfall is possible with these storms.
* Locations impacted include...
Rainbow Lakes Estates, Dunnellon and Romeo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2897 8232 2902 8240 2902 8242 2905 8247
2904 8250 2904 8253 2921 8254 2922 8241
2896 8204 2896 8231
TIME...MOT...LOC 2141Z 312DEG 15KT 2927 8262 2898 8229
CHANEYSpecial weather statement, Jun 23, 6:45 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Jacksonville FL 645 PM EDT Wed Jun 23 2021 FLZ023-GAZ364-232330- Baker FL-Western Charlton GA- 645 PM EDT Wed Jun 23 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BAKER AND SOUTH CENTRAL CHARLTON COUNTIES UNTIL 730 PM EDT... * At 645 PM EDT, National Weather Service meteorologists were tracking thunderstorms over Taylor, or 23 miles southeast of Fargo, moving southeast at 15 mph. * Minor flooding due to heavy rainfall is possible with this storm. * Locations impacted include... Taylor, Macclenny, Glen St. Mary and Sanderson. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 3025 8245 3057 8245 3055 8212 3025 8212 TIME...MOT...LOC 2245Z 295DEG 14KT 3042 8233 CHANEY
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 9:41 PM EDT | River Flood Warning | JAX | Alachua, Columbia | 30 days |
| Jun 22, 9:41 PM EDT | River Flood Warning | JAX | Alachua, Union | 24 days |
| Jun 22, 9:41 PM EDT | River Flood Warning | JAX | Columbia, Gilchrist | 13 hr |
| Jun 23, 1:41 PM EDT | Special Weather Statement | JAX | Marion | 49 min |
| Jun 23, 1:43 PM EDT | Special Weather Statement | JAX | Flagler | 32 min |
| Jun 23, 2:15 PM EDT | Special Weather Statement | JAX | Duval | 45 min |
| Jun 23, 2:31 PM EDT | Special Weather Statement | JAX | Marion | 44 min |
| Jun 23, 2:50 PM EDT | Special Weather Statement | JAX | Saint Johns | 40 min |
| Jun 23, 3:29 PM EDT | Special Weather Statement | JAX | Clay | 46 min |
| Jun 23, 3:35 PM EDT | Special Weather Statement | JAX | Union | 40 min |
| Jun 23, 3:41 PM EDT | Special Weather Statement | JAX | Gilchrist | 49 min |
| Jun 23, 3:55 PM EDT | Special Weather Statement | JAX | Saint Johns | 50 min |
| Jun 23, 4:11 PM EDT | Special Weather Statement | JAX | Putnam | 49 min |
| Jun 23, 4:34 PM EDT | Special Weather Statement | JAX | Flagler | 41 min |
| Jun 23, 4:47 PM EDT | Special Weather Statement | JAX | Lafayette | 58 min |
| Jun 23, 5:01 PM EDT | Special Weather Statement | JAX | Putnam | 44 min |
| Jun 23, 5:42 PM EDT | Special Weather Statement | JAX | Marion | 48 min |
| Jun 23, 6:11 PM EDT | Areal Flood Warning | JAX | Marion | 111 min |
| Jun 23, 7:46 PM EDT | Special Weather Statement | JAX | Columbia | 44 min |
| Jun 23, 4:53 PM EDT | Special Weather Statement | JAX | Echols | 52 min |
| Jun 23, 5:25 PM EDT | Areal Flood Warning | JAX | Clinch, Echols, Ware | 67 min |
| Jun 23, 5:32 PM EDT | Special Weather Statement | JAX | Charlton | 43 min |
| Jun 23, 7:44 PM EDT | Special Weather Statement | JAX | Ware | 46 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.